Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Have red and rough skin on thigh. How to treat this?

Jul 2012
User rating for this question
Very Good
Answered by

Practicing since : 1993
Answered : 1196 Questions
I have red, rough skin on the inside of both thighs and a patch of the same type on the outside of the left thigh. Not near the groin. It can be itchy but isn't very itchy.
Posted Sun, 21 Apr 2013 in Skin Rash
Answered by Dr. Praveen Rodrigues 44 minutes later
Hi there XXXXXXX
From your description of the lesions, it does appear to be a fungal infection & specifically dermatophytosis we are dealing with. Having said this, please do understand for confirmation, one needs to do a skin scraping & observe it under a microscope with using 10% potassium hydroxide. This can be done at your local dermatologist's clinic. However, if willing to go by my clinical accumen, then please consider applying a cream containing a mixture of hydrocortisone or betamethasone together with miconazole for 3-5 days till the itch/irritation & redness subside & then shift to a plain antifungal cream containing 2% ketoconazole. This should allievate the problem. Do remember to wash all your undergarments & dry them well in the 'hot Irish sun' ;-) & iron them well to prevent recurrences.
May the Luck of the Irish be with you...get well soon! Cheers!
Dr Praveen Rodrigues MD
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor